Alert archive / Kansas / Flash Flood Warnings in 2009
Flash Flood Warning 19, NWS Wichita, KS
NWS Wichita, KS issued this flash flood warning at Jun 16, 2009, 3:33 AM CDT for Harvey County, Kansas. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 16, 2009, 3:33 AM CDT (08:33 UTC)
- Expired
- Jun 16, 2009, 10:30 AM CDT
- In force
- 7 hr
- Issued by
- NWS Wichita, KS
- Area
- Storm-based polygon
- Flood severity
- None
County Harvey County, KS
The radar
The Wichita radar (KICT), 45 km from the middle of the area, began a volume at 08:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lamont, OK (KLMN), launched 00:00Z, 8.6 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3415 J/kg
- Mixed-layer CIN
- -19 J/kg
- Mixed-layer LCL
- 1671 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 38 m²/s²
- 0-3 km storm-relative helicity
- 106 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 4.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS53 KICT 160833 FFWICT KSC079-161530- /O.NEW.KICT.FF.W.0019.090616T0833Z-090616T1530Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE WICHITA KS 333 AM CDT TUE JUN 16 2009 THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A * FLASH FLOOD WARNING FOR... HARVEY COUNTY IN SOUTH CENTRAL KANSAS. * UNTIL 1030 AM CDT. * AT 329 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN FROM A THUNDERSTORM OVER THE WARNED AREA. DOPPLER RADAR ESTIMATED BETWEEN 1 AND 2 INCHES OF RAINFALL OVER PORTIONS OF NORTHERN HARVEY COUNTY. THIS AREA OF RAIN EXTENDS WEST TO GREAT BEND. THESE STORMS WILL CONTINUE TO MOVE OVER THE SAME RELATIVE AREA THROUGH 6 AM. THIS WILL CAUSE RAINFALL ACCUMULATIONS TO BE 2 TO 4 INCHES. * LOCATIONS WITHIN THE WARNING INCLUDE... BURRTON...HALSTEAD...HESSTON...NEWTON...NORTH NEWTON...SEDGWICK... WALTON...NEWTON AIRPORT. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. FLOODING IS OCCURRING OR IS IMMINENT. IT IS IMPORTANT TO KNOW WHERE YOU ARE RELATIVE TO STREAMS...RIVERS...OR CREEKS WHICH CAN BECOME KILLERS IN HEAVY RAINS. CAMPERS AND HIKERS SHOULD AVOID STREAMS OR CREEKS. && LAT...LON 3816 9770 3817 9715 3791 9715 3791 9769 $$ KRC
1 follow-up statement
000 WGUS73 KICT 160952 FFSICT FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 452 AM CDT TUE JUN 16 2009 KSC079-161530- /O.CON.KICT.FF.W.0019.000000T0000Z-090616T1530Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ HARVEY KS- 452 AM CDT TUE JUN 16 2009 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1030 AM CDT FOR HARVEY COUNTY... AT 447 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR ESTIMATED 2 TO 3 INCHES OF RAIN OVER THE WARNED AREA. THE THUNDERSTORMS WILL BE MOVING OUT THE WARNED AREA BY 6 AM. HOWEVER...FLASH FLOODING REMAINS IMMINENT OVER THE WARNED AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. FLOODING IS OCCURRING OR IS IMMINENT. IT IS IMPORTANT TO KNOW WHERE YOU ARE RELATIVE TO STREAMS...RIVERS...OR CREEKS WHICH CAN BECOME KILLERS IN HEAVY RAINS. CAMPERS AND HIKERS SHOULD AVOID STREAMS OR CREEKS. && LAT...LON 3816 9770 3817 9715 3791 9715 3791 9769 $$ KRC
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this flash flood warning went out at Jun 16, 12:10 AM CDT, 3 hours 23 minutes earlier.
Area forecast discussion, Jun 16, 12:10 AM CDT, 3 hours 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 1210 AM CDT TUE JUN 16 2009 .UPDATE... ZONES HAVE BEEN UPDATED TO REFLECT THE ISSUANCE OF SVR#429 WHICH IS IN EFFECT FOR MOST OF CNTRL...SC KS & SE KS TIL 5AM CDT. && .AVIATION...06Z TAFS KRSL/KSLN/KHUT/KICT/KCNU STRONG-SEVERE TSRA TO NO DOUBT POSE GREATEST THREAT TO THE AVIATION COMMUNITY THE REST OF THE NIGHT. THESE TSRA ARE CAPABLE OF GOLFBALL SIZED HAIL...DAMAGING 52-60KT WINDS & +RA THAT LIKELY RESULTING IN LOCALIZED VSBYS <=1SM. AFTER CONVECTION VACATES KS CONCERN SHIFTS TOWARD POTENTIAL FOR 1,500-2,000FT CIGS...ESPECIALLY OVER CNTRL KS. POSSESS SUFFICIENT CONFIDENCE TO ASSIGN BKN015 TO KRSL & KSLN & MAY DO LIKEWISE AT KHUT...PRIMARILY FOR 16/09-16/14Z PERIOD. && .PREV DISCUSSION... /ISSUED 1021 PM CDT MON JUN 15 2009/ UPDATE... CLEARED TOR #426 FROM ALL OF CNTRL KS AS WELL AS THAT PART OF SC KS GENERALLY ALONG...& W...OF THE KS TURNPIKE. SIGNIFICANT CHANGES HAVE BEEN MADE TO POPS/WX/QPF TO REFLECT THE WATCH CANCELLATION AS WELL MOST RECENT RADAR TRENDS. PREV DISCUSSION... /ISSUED 935 PM CDT MON JUN 15 2009/ MESOSCALE UPDATE... LINE OF SVR TSTRMS CONTINUES SURGING E40MPH ACROSS SC KS LATE THIS EVENING. MOST INTENSE CELLS...CAPABLE OF 70-80MPH WINDS...GOLFBALL- SIZED HAIL & TORRENTIAL RAINS HAD JUST CROSSED THE KS TURNPIKE FROM ANDOVER TO NEAR BELLE PLAINE 925PM CDT. MUCH OF SE KS (ESPECIALLY AREAS GENERALLY ALONG & N OF A LINE FROM MOLINE (SW ELK COUNTY) TO NEODESHA) SHOULD BE READY FOR PRIMARILY DAMAGING 70-80MPH WINDS AND TORRENTIAL RAINS THRU THE MID-NIGHT HOUR. PREV DISCUSSION... /ISSUED 843 PM CDT MON JUN 15 2009/ MESOSCALE UPDATE... SVR TSTRMS CAPABLE OF PRODUCING GOLFBALL-SIZED HAIL AND DAMAGING 70-80MPH WINDS CONTINUE TO SURGE E THROUGH THE HEART OF KICT COUNTRY THIS EVENING. AT 835 PM CDT...SVR TSTRMS WERE CROSSING I-135 WITH THE MOST INTENSE CELLS CROSSING THE KS TURNPIKE BETWEEN KICT & THE OK BORDER. ANOTHER SVR TSTRM IS MOVG E35MPH ALONG THE KINGMAN/HARPER COUNTY LINE & SHOULD CROSS THE KS TURNPIKE BETWEEN 900PM & 915 PM CDT. DAMAGING 2-INCH DIAMETER HAIL IS LIKELY WITH THIS LATTER CELL. POPS/WX/QPF GRIDS HAVE BEEN UPPATED TO REFLECT THE MOST RECENT TRENDS. PREV DISCUSSION... /ISSUED 704 PM CDT MON JUN 15 2009/ AVIATION...00Z TAFS KRSL/KSLN/KHUT/KICT/KCNU THE MAIN CONCERN WITH THIS TAF ISSUANCE IS THE TIMING OF WHEN THE THUNDERSTORMS WILL MOVE INTO THE AREA. LATEST RADAR LOOP WAS SHOWING NUMEROUS THUNDERSTORMS MOVING THROUGH CENTRAL AND SOUTH CENTRAL KANSAS. THESE THUNDERSTORMS WILL CONTINUE TO PUSH EAST AND AFFECT THE MAJORITY OF THE TAF SITES THIS EVENING. THIS COMPLEX MAY STILL ORGANIZE INTO AN MESOSCALE CONVECTIVE SYSTEM AS THE EVENING PROGRESSES AND INCREASE THE POTENTIAL FOR WIND DAMAGE. AFTER THIS COMPLEX OF STORMS MOVES THROUGH WE ARE LOOKING AT CLEARING SKIES WITH SOME SCATTERED 1500FT STRATUS POSSIBLE TOWARDS DAYBREAK. COX PREV DISCUSSION... /ISSUED 316 PM CDT MON JUN 15 2009/ DISCUSSION... THE MAIN CONCERN WITH THIS FORECAST PACKAGE WILL BE THE SEVERE STORM POTENTIAL THIS EVENING...THEN AGAIN ON THURSDAY NIGHT AND FRIDAY. TONIGHT: LATEST VISIBLE IMAGERY WAS SHOWING A CLUSTER OF SHOWERS AND ISOLATED THUNDERSTORMS DEVELOPING OVER WESTERN OKLAHOMA. THIS ACTIVITY LOOKS TO BE RATHER CAPPED AND ELEVATED AT THIS TIME...AND MAY REMAIN THAT WAY THROUGH MUCH OF THE AFTERNOON. HOWEVER...LOOKING AT THE LATEST LAPS ANALYSIS IT APPEARS LIKE THE MIXED LAYER CONVECTIVE INHIBITION IS LESS ACROSS AREAS EAST OF THE TURNPIKE. IF THIS CLUSTER CAN HOLD TOGETHER...THEN IT MAY BE ABLE TO BECOME SEVERE ONCE IT MOVES INTO AREAS OF THE TURNPIKE. ALTHOUGH...WE ARE NOT REAL CONFIDENT IN THIS OCCURRING. THE MAIN FOCUS APPEARS TO BE IN SOUTHWEST KANSAS STRETCHING INTO THE TEXAS PANHANDLE WHERE QUITE A BIT OF CUMULUS DEVELOPMENT IS TAKING PLACE IN ASSOCIATION WITH AN UPPER LEVEL POTENTIAL VORTICITY ANOMALY. THIS POTENTIAL VORTICITY ANOMALY SHOULD STIR UP QUITE A BIT CONVECTION THIS AFTERNOON IN WESTERN KANSAS AND THE OKLAHOMA PANHANDLE THIS AFTERNOON. PUTTING ALL OF THIS TOGETHER IT APPEARS LIKE WE COULD SEE A FEW ISOLATED STORMS LATE THIS AFTERNOON...EARLY THIS EVENING. IF THESE STORMS DEVELOP...THEY WILL MOST LIKELY BE SUPERCELLULAR WITH EVEN AN ISOLATED TORNADO THREAT...ESPECIALLY IF THE LOW LEVEL FLOW BACKS AHEAD OF THE CELLS. LATER TONIGHT IS A TOUGH CALL ON THE TRACK OF THE MESOSCALE CONVECTIVE SYSTEM (MCS). AT THIS POINT...WE DO NOT FEEL COMFORTABLE ENOUGH TO FOCUS ON ANY PARTICULAR AREA. ALTHOUGH...THE BEST CHANCE FOR A LONG LIVED MCS APPEARS TO BE IN CENTRAL KANSAS ON THE SOUTHERN EDGE OF WESTERLIES. SOUTH CENTRAL AND SOUTHEAST KANSAS ON THE OTHER HAND IS NOT OUT OF THE WOODS ESPECIALLY WITH SUCH HIGH INSTABILITY IN PLACE...GOOD 850MB STORM RELATIVE FLOW. A STRONG COLD POOL COULD ALSO DEVELOP WHICH MAY CAUSE A PROLONGED WIND EVENT. WE ALSO WENT AHEAD AND ISSUED A FLASH FLOOD WATCH FOR THE ENTIRE AREA TONIGHT...DUE TO HIGH PRECIPITABLE WATER VALUES IN PLACE. TUESDAY-TUESDAY NIGHT: THE BULK OF THE CONVECTION SHOULD MOVE OUT OF THE PICTURE MAINLY BEFORE DAYBREAK ON TUESDAY...BUT THERE MAY BE A FEW LINGERING SHOWERS AND STORMS IN SOUTHEAST KANSAS. THE REMAINDER OF THE AREA WILL SEE A FAIRLY NICE DAY WITH COOLER CONDITIONS. THERE IS A SMALL CHANCE OF SHOWERS AND THUNDERSTORMS LATE TUESDAY NIGHT AS SOME ISENTROPIC LIFT DEVELOPS ALONG A BAROCLINIC ZONE BETWEEN 310-315K. HOWEVER... THERE IS NOT MUCH IN THE WAY OF UPPER LEVEL SUPPORT. WITH SOME INSTABILITY IN PLACE...WE PLAN ON KEEPING SMALL CHANCES OF THUNDERSTORMS MAINLY AFTER MIDNIGHT. WEDNESDAY-MONDAY: THE NEXT STORM SYSTEM APPEARS TO MOVE OUT OF THE ROCKIES THURSDAY NIGHT AND FRIDAY MORNING. THIS STORM SYSTEM WILL PUSH THE FRONTAL BOUNDARY SOUTH THROUGH THE AREA. AS A RESULT...MORE STRONG TO SEVERE STORMS WILL BE POSSIBLE DURING THIS TIMEFRAME. BEYOND THIS PERIOD...THE UPPER LEVEL RIDGE IS EXPECTED TO BUILD OVER THE AREA AND BRING BACK HOT AND HUMID CONDITIONS THIS WEEKEND. COX AVIATION...18Z TAFS KRSL/KSLN/KHUT/KICT/KCNU A STATIONARY BOUNDARY SPANS MUCH OF THE NORTHERN SECTIONS OF THE FORECAST AREA. THIS AREA WILL BE THE FOCUS OF A DECENT CUMULUS FIELD. ELSEWHERE...WARM TEMPERATURES AND AN APPROACHING LOW PRESSURE SYSTEM WILL PROVIDE THE POTENTIAL FOR THUNDERSTORMS LATE THIS AFTERNOON ACROSS PORTIONS OF SOUTH CENTRAL AND CENTRAL KANSAS. THESE STORMS COULD BE SEVERE WITH LARGE HAIL AND POSSIBLY A TORNADO. LATER THIS EVENING AND OVERNIGHT...THE SURFACE LOW CURRENTLY IN SW KANSAS WILL MOVE EASTWARD A KICK OFF ANOTHER ROUND OF NOCTURNAL STORMS. ONCE AGAIN...LARGE HAIL WILL BE THE PRIMARY CULPRIT. && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 67 92 69 98 / 90 10 20 10 HUTCHINSON 65 91 68 98 / 80 10 20 10 NEWTON 66 91 68 95 / 90 20 20 20 ELDORADO 66 91 69 95 / 90 20 20 20 WINFIELD-KWLD 69 92 70 98 / 90 10 20 10 RUSSELL 64 88 66 98 / 80 10 20 10 GREAT BEND 64 89 67 99 / 80 10 20 10 SALINA 65 89 67 97 / 80 10 20 20 MCPHERSON 65 90 68 97 / 90 10 20 10 COFFEYVILLE 70 90 70 97 / 90 20 20 20 CHANUTE 68 89 69 94 / 90 20 20 20 IOLA 66 89 69 93 / 90 20 20 20 PARSONS-KPPF 69 90 70 95 / 90 20 20 20 && .ICT WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL 7 AM CDT TUESDAY FOR KSZ032-033-047>053- 067>072-082-083-091>096-098>100. &&
Hazardous weather outlook, Jun 16, 12:04 AM CDT, 3 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 1204 AM CDT TUE JUN 16 2009 KSZ032-033-047>053-067>072-082-083-091>096-098>100-170515- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 1204 AM CDT TUE JUN 16 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TONIGHT SCATTERED STRONG TO SEVERE THUNDERSTORMS WILL CONTINUE TO DEVELOP OVERNIGHT ACROSS MUCH OF CENTRAL...SOUTH CENTRAL...AND SOUTHEASTERN KANSAS. THE MAIN THREAT WILL BE HAIL UP TO GOLFBALL SIZE AND A FEW WIND GUSTS TO 60 MPH. LOCALLY HEAVY RAINFALL MAY LEAD TO FLOODING PROBLEMS WHERE STORMS ARE ABLE TO MOVE REPEATEDLY OVER THE SAME AREAS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A FEW STRONG THUNDERSTORMS ARE POSSIBLE OVER THE AREA TUESDAY NIGHT. THE MAIN THREAT FROM THESE THUNDERSTORMS WILL BE DIME SIZED HAIL AND GUSTY WINDS UP TO 50 MPH. THE CHANCES ARE INCREASING THAT STRONG TO SEVERE THUNDERSTORMS WILL RETURN TO KANSAS THURSDAY NIGHT AS A COLD FRONT SURGES SOUTHEAST ACROSS THE STATE. THEREFORE...ONE SHOULD MONITOR LATER FORECASTS FOR FURTHER UPDATES. HOT & VERY HUMID WEATHER WILL PESTER THE REGION THE MIDDLE OF THE WEEK...ESPECIALLY WEDNESDAY AND THURSDAY...WHEN AFTERNOON HEAT INDICES ARE LIKELY TO REACH 100 TO 105. .SPOTTER INFORMATION STATEMENT... A FEW STORM SPOTTERS MAY BE NEEDED OVERNIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP JMC
In the hours before
Local storm report, Jun 16, 1:37 AM CDT, 1 hour 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
137 AM CDT TUE JUN 16 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0132 AM FLOOD MCPHERSON 38.37N 97.66W
06/16/2009 MCPHERSON KS TRAINED SPOTTER
A SPOTTER REPORTED YARD AND STREET FLOODING IN MCPHERSON.
&&
JMCSpecial weather statement, Jun 16, 2:10 AM CDT, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 210 AM CDT TUE JUN 16 2009 KSZ052-160745- MARION- 210 AM CDT TUE JUN 16 2009 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR MARION COUNTY... AT 206 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A THUNDERSTORM WITH LOCALLY HEAVY RAINFALL NEAR MARION...AND MOVING EAST AT 30 MPH. DIME SIZE HAIL IS EXPECTED WITH THIS STORM. THESE STORMS MAY PRODUCE PONDING OF WATER ON ROADWAYS. LISTEN FOR LATER STATEMENTS OR POSSIBLE FLOODING WARNINGS...SHOULD THE RISK FOR MINOR LOW-LAND FLOODING BECOME MORE IMMINENT. BILLINGS
Local storm report, Jun 16, 2:30 AM CDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
230 AM CDT TUE JUN 16 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0202 AM HEAVY RAIN LITTLE RIVER 38.40N 98.01W
06/16/2009 M3.00 INCH RICE KS TRAINED SPOTTER
MEASURED 3 INCHES OF RAIN FOR A STORM TOTAL THROUGH 2AM
AND IT IS STILL RAINING.
&&
JMBSpecial weather statement, Jun 16, 2:36 AM CDT, 57 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 236 AM CDT TUE JUN 16 2009 KSZ052-068-069-160800- BUTLER-HARVEY-MARION- 236 AM CDT TUE JUN 16 2009 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR BUTLER...HARVEY AND MARION COUNTIES... AT 237 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A THUNDERSTORM WITH LOCALLY HEAVY RAINFALL NEAR NEWTON...AND MOVING EAST AT 50 MPH. PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. THESE STORMS MAY PRODUCE PONDING OF WATER ON ROADWAYS. LISTEN FOR LATER STATEMENTS OR POSSIBLE FLOODING WARNINGS...SHOULD THE RISK FOR MINOR LOW-LAND FLOODING BECOME MORE IMMINENT. BILLINGS
Local storm report, Jun 16, 3:06 AM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
306 AM CDT TUE JUN 16 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0255 AM HAIL 1 W COTTONWOOD FALLS 38.37N 96.56W
06/16/2009 E1.25 INCH CHASE KS PUBLIC
&&
HOWERTONSpecial weather statement, Jun 16, 3:32 AM CDT, 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 332 AM CDT TUE JUN 16 2009 KSZ070>072-095-160915- ALLEN-GREENWOOD-WILSON-WOODSON- 332 AM CDT TUE JUN 16 2009 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR ALLEN...GREENWOOD...WILSON AND WOODSON COUNTIES... AT 331 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM HARTFORD TO 7 MILES SOUTHWEST OF GRIDLEY TO EUREKA...AND MOVING EAST AT 45 MPH. DIME SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THESE STORMS. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. CARUSO
The office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 7:01 PM CDT | Tornado Warning | ICT | Reno | 59 min |
| Jun 15, 7:03 PM CDT | Severe Thunderstorm Warning | ICT | Marion | 16 min |
| Jun 15, 7:21 PM CDT | Tornado Warning | ICT | Butler, Greenwood | 54 min |
| Jun 15, 7:27 PM CDT | Tornado Warning | ICT | Chase | 63 min |
| Jun 15, 7:40 PM CDT | Severe Thunderstorm Warning | ICT | Reno | 50 min |
| Jun 15, 7:45 PM CDT | Severe Thunderstorm Warning | ICT | Chase, Marion | 31 min |
| Jun 15, 7:51 PM CDT | Severe Thunderstorm Warning | ICT | Harvey, Reno, Sedgwick | 54 min |
| Jun 15, 7:54 PM CDT | Severe Thunderstorm Warning | ICT | Kingman, Sedgwick, Sumner | 66 min |
| Jun 15, 7:56 PM CDT | Severe Thunderstorm Warning | ICT | McPherson, Rice, Saline | 64 min |
| Jun 15, 8:00 PM CDT | Tornado Warning | ICT | Greenwood | 45 min |
| Jun 15, 8:19 PM CDT | Severe Thunderstorm Warning | ICT | Harper, Kingman | 56 min |
| Jun 15, 8:20 PM CDT | Severe Thunderstorm Warning | ICT | Butler, Chase, Harvey, McPherson, Marion, Reno and 2 more | 55 min |
| Jun 15, 8:27 PM CDT | Severe Thunderstorm Warning | ICT | Butler, Cowley, Sedgwick, Sumner | 63 min |
| Jun 15, 8:42 PM CDT | Tornado Warning | ICT | Greenwood | 23 min |
| Jun 15, 8:54 PM CDT | Severe Thunderstorm Warning | ICT | Harper, Kingman, Sedgwick, Sumner | 47 min |
| Jun 15, 9:23 PM CDT | Areal Flood Warning | ICT | Sedgwick | 8 hr |
| Jun 15, 9:26 PM CDT | Severe Thunderstorm Warning | ICT | Butler, Cowley, Sedgwick, Sumner | 64 min |
| Jun 15, 9:59 PM CDT | Severe Thunderstorm Warning | ICT | Butler, Elk, Greenwood | 46 min |
| Jun 15, 10:01 PM CDT | Areal Flood Warning | ICT | Butler | 12 hr |
| Jun 15, 10:28 PM CDT | Severe Thunderstorm Warning | ICT | Allen, Elk, Greenwood, Neosho, Wilson, Woodson | 62 min |
| Jun 15, 10:30 PM CDT | Severe Thunderstorm Warning | ICT | Butler, Harvey, Marion | 45 min |
| Jun 15, 11:12 PM CDT | Severe Thunderstorm Warning | ICT | Butler, Chase, Harvey, Marion, Sedgwick | 41 min |
| Jun 15, 11:31 PM CDT | Severe Thunderstorm Warning | ICT | McPherson, Reno, Rice | 44 min |
| Jun 16, 12:09 AM CDT | Severe Thunderstorm Warning | ICT | Butler, Chase, Greenwood | 26 min |
| Jun 16, 12:13 AM CDT | Severe Thunderstorm Warning | ICT | Harvey, McPherson, Reno | 62 min |
| Jun 16, 12:44 AM CDT | Areal Flood Warning | ICT | Barton, Rice | 9 hr |
| Jun 16, 12:45 AM CDT | Severe Thunderstorm Warning | ICT | Butler, Harvey, McPherson, Marion | 31 min |
| Jun 16, 12:46 AM CDT | Areal Flood Warning | ICT | Barton, Rice | 9 hr |
| Jun 16, 1:02 AM CDT | Severe Thunderstorm Warning | ICT | Rice | 22 min |
| Jun 16, 1:26 AM CDT | Flash Flood Warning | ICT | Barton, Rice | 8 hr |
| Jun 16, 1:36 AM CDT | Flash Flood Warning | ICT | McPherson | 8 hr |
| Jun 16, 2:27 AM CDT | River Flood Warning | ICT | Marion | 6 hr |
| Jun 16, 2:27 AM CDT | River Flood Warning | ICT | Chase | 13 hr |
| Jun 16, 2:27 AM CDT | River Flood Warning | ICT | Chase, Lyon | 31 hr |
| Jun 16, 2:28 AM CDT | River Flood Warning | ICT | Allen | 36 hr |
| Jun 16, 2:28 AM CDT | River Flood Warning | ICT | Allen, Neosho | 54 hr |
| Jun 16, 2:28 AM CDT | Severe Thunderstorm Warning | ICT | Chase | 47 min |
| Jun 16, 2:57 AM CDT | Severe Thunderstorm Warning | ICT | Chase, Greenwood | 48 min |
| Jun 16, 3:03 AM CDT | Flash Flood Warning | ICT | Chase, Marion | 7 hr |
| Jun 16, 3:40 AM CDT | Areal Flood Warning | ICT | Reno | 7 hr |
| Jun 16, 4:13 AM CDT | Severe Thunderstorm Warning | ICT | Allen | 37 min |
| Jun 16, 4:26 AM CDT | Areal Flood Warning | ICT | Allen, Greenwood, Woodson | 6 hr |
| Jun 16, 8:02 AM CDT | River Flood Warning | ICT | Neosho | 54 hr |
| Jun 16, 8:02 AM CDT | River Flood Warning | ICT | Labette, Neosho | 3 days |
| Jun 16, 8:02 AM CDT | River Flood Warning | ICT | Labette | 3 days |
| Jun 16, 8:18 AM CDT | River Flood Warning | ICT | Rice | 6 hr |
| Jun 16, 9:34 AM CDT | Areal Flood Warning | ICT | Barton, Rice | 12 hr |
| Jun 16, 9:38 AM CDT | River Flood Warning | ICT | Harvey, Reno | 23 hr |
| Jun 16, 9:56 AM CDT | Areal Flood Warning | ICT | Chase, Marion | 12 hr |
| Jun 16, 10:27 AM CDT | Areal Flood Warning | ICT | Allen | 12 hr |
| Jun 16, 10:45 AM CDT | Areal Flood Warning | ICT | Reno | 7 hr |
Nearby
Flash Flood Warnings in Kansas, 2009Every flash flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.